Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 224, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 30, 2006, 5:15 PM EDT for Morgan County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2006, 5:15 PM EDT (21:15 UTC)
- Expired
- Sep 30, 2006, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:16 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 30, 3:16 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 316 PM EDT SAT SEP 30 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/... NO BIG CHANGES IN OUR PREVIOUS THINKING. SHOWERS AND THUNDERSTORMS SHOULD BE DEVELOPING WITH EQUILIBRIUM LEVEL PEAKING AT ABOUT 25 THSD FT AROUND 00Z. ANY SHOWER COULD CONTAIN WIND GUSTS 30-40 MPH. SEVERAL VORTICITY LOBES WITH MAIN AXIS OF UPPER AIR TROUGH PASSING 12-15Z SUNDAY. PROBLEMS/UNCERTAINTIES DEVELOP OVERNIGHT 06-12Z. THINKING THERE COULD EASILY BE BREAKS IN THE CLOUDS AND WINDS WILL BE DIMINISHING. VALLEY FOG MAY FORM...WITH BEST BET HTS-CRW ON S. VSBY IN GRIDS PROBABLY NOT LOW ENOUGH TO APPEAR IN CRWZFPRLX. NWS TECHNICIANS HAVE REPAIRED THE CHARLESTON RADAR...AND WE WILL CONTINUE TO CLOSELY MONITOR IT TO ASSURE ITS STABILITY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... BENIGN WEATHER PERIOD OVERALL AS WE UNDERGO A PATTERN CHANGE. EASTERN TROUGH WILL LIFT OUT TO MORE OF A ZONAL REGIME THROUGH MIDWEEK...AND THEN TO A RIDGE BY THE END OF THE WEEK AS LOTS OF ENERGY CARVES OUT A TROUGH IN THE FAR WESTERN U.S. THIS WILL LEAD TO GENERALLY DRY AND WARMER THAN NORMAL CONDITIONS. SUB-15 POPS SUNDAY NIGHT THROUGH TUESDAY NIGHT WITH HIGH PRESSURE IN CONTROL. WEAK SHORTWAVE PASSES BY THE NORTH MONDAY NIGHT AND TUESDAY...WHICH COULD SPREAD SOME MID/HI CLOUDS ACROSS THE NORTHERN COUNTIES...BUT LITTLE ELSE. FRONTAL BOUNDARY THEN MOVES THROUGH WEDNESDAY NIGHT OR THURSDAY MORNING. WITH H500 HEIGHTS ALREADY RISING BEFORE THE FRONT GETS THROUGH...AND WITH PARENT LOW RACING ACROSS THE ST LAWRENCE RIVER VALLEY...SOME QUESTION AS TO WHETHER THE FRONT WILL SURVIVE...LET ALONE GENERATE MUCH IN THE WAY OF SHRA. MAINTAINED ONLY SLIGHT CHANCE POPS FOR NOW WITH FRONTAL PASSAGE. MEX POPS FOR THIS SYSTEM DO NOT EVEN REACH CLIMATOLOGICAL VALUES. NEW HIGH MOVES IN FROM THE NORTHWEST...BUT NO COOL AIR PUSH WILL ACCOMPANY IT. TEMPERATURES WILL STILL BE AT OR ABOVE NORMAL LEVELS THROUGH SATURDAY. GENERALLY ACCEPTED HPC GRIDS OVERALL...WITH A FEW MINOR ADJUSTMENTS TO MIDWEEK POPS...SKY...AND TEMPERATURE GRIDS. && .PREV DISCUSSION... /ISSUED 145 PM EDT SAT SEP 30 2006/ AVIATION... WARM FRONTAL SHOWERS AND ASSOCIATED VORT MAX RACING NE THRU NRN WV NR 18Z. 25-40 KNOT FLOW 3-5 THSD FT MSL. CLOUDS WILL QUICKLY FILL IN 18-20Z FROM W AS MORE UPPER AIR SUPPORT ARRIVES. WDSPRD CEILINGS 4 TO 6 THSD FT BKN/OVC WITH AREAS OF GUSTY SHOWERS DEVELOPING. ISOLATED THUNDER. CEILINGS NEAR 3 THSD FT IN SHOWERS. FORECAST UNCERTAINTIES OVERNIGHT...ESPECIALLY IN HTS-CRW AREA WHERE CLOUDS COULD BECOME SCT-BKN AND LOW LEVEL FLOW WEAKENS. WITH DEW POINTS AOA 50 DEGS INCLUDED SOME 1-3 MILES IN FOG 06-12Z. CLOUDS AT 3 TO 5 THSD FT BKN 12-15Z BECOMING SCT HTS-CRW-BKW AT OR BEFORE 18Z SUNDAY. PREV DISCUSSION... /ISSUED 1120 AM EDT SAT SEP 30 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... HAVE WARM FRONT LIFTING NORTH THRU CWA 15-18Z. DECREASE CLOUD COVER AND POPS FOR A FEW HOURS BEHIND THE WARM FRONT...BEFORE INCREASING BOTH AGAIN FROM THE WEST DURING THE 17Z TO 20Z TIME FRAME. ALSO INCREASED SURFACE WINDS. WITH FREEZING LEVEL NEAR 8 THSD...30-40 KNOT WINDS AT 3 TO 5 THSD FT MSL AND SEVERAL VORTICITY LOBES...ANY SHOWER COULD HAVE GUSTY WINDS OR SMALL HAIL 19Z-00Z. OUR 88D RADAR HAS BEEN UNSTABLE THIS MORNING. SO IT MAY BE DOWN AT TIMES. NWS TECHNICIANS WILL BE LOOKING AT THE PROBLEM TODAY. PREV DISCUSSION... /ISSUED 306 AM EDT SAT SEP 30 2006/ LONG TERM /SUNDAY THROUGH FRIDAY/... CONTINUE TO GO TOWARDS THE COOLER SIDE OF MOS GUIDANCE VALUES FOR SUNDAY AND AGAIN MONDAY...WITH SFC FRONT TO THE EAST AND BROAD UPPER TROUGH EXITING AND MAKING WAY FOR SOME RIDGING. DISCREPANCIES REMAIN AS TO THE AMOUNTS OF MOISTURE BEHIND OUR FRONT...WITH THE GFS INDICATING MORE CLOUD COVER AND COOLER AIR ALOFT BEING ABLE TO SINK OVER THE CWA. AS WITH PREVIOUS ISSUANCES...HAVE GONE MIDDLE OF THE ROAD WITH TEMPS...WITH MORE OF A LEAN TOWARDS THE COOLER MAV VALUES ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA...WHERE CLOUDS AND COOLER TEMPS ALOFT SHOULD BE. AS FOR SUNDAY NIGHT THROUGH TUESDAY...HAVE LOWERED POPS...GIVEN LITTLE IN THE WAY OF MOISTURE AND HIGH PRESSURE AT ALL LEVELS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KTB LONG TERM...CL
Hazardous weather outlook, Sep 30, 3:30 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 330 AM EDT SAT SEP 30 2006 OHZ066-067-075-076-083>087-WVZ007>011-017-019-011000- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE- 330 AM EDT SAT SEP 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS OHIO AND EXTREME WESTERN PORTIONS OF WEST VIRGINIA...ALONG AND OUT AHEAD OF A FRONTAL BOUNDARY. STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. KYZ101>103-105-VAZ003-004-WVZ005-006-013>016-018-020-024>040-046- 047-011000- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL- LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 330 AM EDT SAT SEP 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 30, 4:27 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 427 PM EDT SAT SEP 30 2006 OHZ067-075-302100- ATHENS OH-MORGAN OH- 427 PM EDT SAT SEP 30 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR ATHENS AND MORGAN COUNTIES... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 6 MILES NORTHWEST OF ATHENS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TRIMBLE... THE PLAINS...JACKSONVILLE...CHAUNCEY...AND ATHENS. WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS SPEED MAY CAUSE SMALL BRANCHES TO FALL. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 29
Special weather statement, Sep 30, 4:38 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 438 PM EDT SAT SEP 30 2006 OHZ076-WVZ009-302115- WASHINGTON OH-WOOD WV- 438 PM EDT SAT SEP 30 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF BLENNERHASSETT...OR ABOUT 8 MILES SOUTHWEST OF COOLVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FLEMING... BELPRE...WILLIAMSTOWN...WASHINGTON...VIENNA AND PARKERSBURG. WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 29
Special weather statement, Sep 30, 4:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 458 PM EDT SAT SEP 30 2006 OHZ086-VAZ003-004-WVZ007-008-014-015-026-033>036-302300- GALLIA-DICKENSON-BUCHANAN-MASON-JACKSON WV-PUTNAM-KANAWHA-BOONE- MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...GALLIPOLIS...CLINTWOOD...GRUNDY... VANSANT...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...MADISON...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE 458 PM EDT SAT SEP 30 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... GUSTY SHOWERS WILL BE MOVING THROUGH SOUTHERN WEST VIRGINIA AND SOUTHWESTERN VIRGINIA LATE THIS AFTERNOON. AS THE SHOWERS PASS...LOOK FOR WIND GUSTS UP TO 45 MPH. SMALL BRANCHES MAY FALL AS A RESULT OF THE STRONG WINDS. BRIEF HEAVY RAINFALL IS EXPECTED...WHICH CAN MAKE FOR SLICK TRAVEL...ESPECIALLY ON ROADS WITH A LOT OF WET LEAVES. RAINFALL AMOUNTS UP TO A QUARTER OF AN INCH ARE POSSIBLE.
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.